Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 19, 2007, 3:28 PM EDT for Madison County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 3:28 PM EDT (19:28 UTC)
- Expired
- Jun 19, 2007, 4:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Madison County, NY
The radar
The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:41 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 19, 1:41 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 141 PM EDT TUE JUN 19 2007 .SYNOPSIS... TODAY, HIGH PRESSURE OFF THE EAST COAST AND A COLD FRONT APPROACHING FROM THE GREAT LAKES WILL PROVIDE A SOUTHWEST FLOW OF HOT AND HUMID AIR. SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THIS STRONG COLD FRONT FROM MID AFTERNOON THROUGH THIS EVENING. BEHIND THE FRONT...HIGH PRESSURE WILL USHER IN COOLER AND DRIER CONDITIONS THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... COLD FRONT CURRENTLY STRETCHES ACROSS WESTERN MICHIGAN WITH WIDESPREAD CONVECTION ALONG BOUNDARY. A SOUTH/SOUTHWEST FLOW OF HOT AND HUMID AIR WILL DEVELOP THIS MORNING. FA WILL SEE PLENTY OF SUNSHINE THIS MORNING AND WITH T85 AROUND 19C MAXES WILL REACH 90 OR BETTER IN MOST PLACES. NAM DEVELOPS A PRE-FRONTAL TROF AHEAD OF MAIN COLD FRONT THAT CROSSES FA BTW 18Z-00Z. THIS FEATURE ALSO COINCIDES WITH A H5 SHORT WAVE LOBE ALTHOUGH NOT REALLY IMPRESSIVE. BOUNDARY BECOMES VERY ACTIVE AS IT REACHES CENTRAL/EASTERN PTN OF FA AS AIRMASS DESTABILIZES DUE TO MAX HEATING. WITH MID LEVEL WIND FIELDS NEAR 30 KNOTS AND AIRMASS MODERATELY UNSTABLE WITH CAPES AROUND 1500-2000 J/KG, THE POTENTIAL FOR SEVERE WEATHER CONTINUES. LIMITING FACTORS FOR A WIDESPREAD SEVERE WEATHER EVENT ARE BULK SHEAR VALUES THAT ARE ONLY MARGINAL AND THE STRONGER UPPER LEVEL DYNAMICS LAG WELL BEHIND SFC BOUNDARY. LATEST GFS RUNS ARE NOW HINTING AT THE SAME TYPE OF SCENARIO WITH PRE-FRONTAL TROF WHICH ADDS CONFIDENCE TO CURRENT FORECAST. CONTINUED WITH LIKELY POPS THIS AFTERNOON FOR ALL BUT FAR EASTERN/SOUTHERN FA HERE HIGH CHC. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... COLD FRONT SWINGS THROUGH MOST OF FA BY 06Z WED. THIS SECONDARY BOUNDARY WILL PROLONG SHOWERS AND THUNDERSTORMS THROUGH LATE EVENING BUT ANY SEVERE CONVECTION WILL PROBABLY ONLY BE ASSOCIATED WITH PRE-FRONTAL TROF. WEDNESDAY...SFC HIGH PRESSURE OVER THE OHIO VALLEY WILL BUILD EASTWARD INTO REGION PROVIDING A PARTLY TO MOSTLY SUNNY DAY. LOW LEVEL LAPSE RATES WILL PROVIDE GOOD MIXING AND NORTHWEST WINDS OF 10 TO 15 MPH. WITH T85 COOLING OFF TO 10/12C TEMPS WILL BE NOTICEABLY COOLER. WED NIGHT WILL BE COOL DUE TO GOOD RADIATIONAL COOLING WITH CLEAR SKIES AND LIGHT WINDS. ON THURSDAY A WEAK SFC TROF WITH SOME UPPER LEVEL SUPPORT WILL SWING THROUGH THE REGION. MOISTURE IS LIMITED BUT BEST DYNAMICS AND MOISTURE RESIDE OVER NRN CWA, WILL CONTINUE WITH LOW CHC POPS HERE. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... FOCUS ON THE SHORT TERM SO LITTLE CHG TO PRELIMINARY HPC GUIDANCE. CONFIDENCE LOWER THAN USUAL WITH MDLS SUGGESTING A PTRN WHERE WELL BE SUSCEPTIBLE TO S/WVS EMBEDDED IN NW FLOW ALOFT STARTING SAT AND PERSISTING INTO EARLY NXT WEEK. PRBLM IS THAT THE TRACK/TIMING OF THESE MESOCONVECTIVE SYSTEMS IS DIFFICULT IF NOT IMPOSSIBLE THIS FAR OUT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LINE OF TSRA CROSSING THE FCST AREA THIS AFTN. IN ADDN, SCT CELLS LIKELY TO DVLPS AHEAD OF THIS LINE. POTNL FOR MORE ACTIVITY THIS EVNG INTO THE OVRNGT HRS WITH THE ACTUAL CDFNT. XPCT MVFR CONDITIONS IN TSRA WITH POTNL FOR G25-40KTS. LATER TNGT, MORE WDCSPRD MVFR CONDITIONS ARE LIKELY JUST BEHIND THE MAIN PCPN SHIELD...WHICH SHUD BE PULLING EWD AND OUT OF THE AREA IN THE 06-10Z TIME FRAME. CLEARING SKIES AND GUSTY NW WINDS 15-25 FOR LATE TMRW MRNG INTO THE EARLY AFTN. OUTLOOK...CHC FOR MVFR IN TSRA THU AFTN AND SAT AFTN/EVNG. POTNL FOR VLY FOG AT ELM ALMOST ANY NGT. OTRW VFR XPCTD TO PREVAIL. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...RRM NEAR TERM...RRM SHORT TERM...RRM
Hazardous weather outlook, Jun 19, 3:06 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 306 PM EDT TUE JUN 19 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-201915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 306 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. NYZ062-PAZ048-201915- SULLIVAN-PIKE- 306 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 19, 1:03 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 103 PM EDT TUE JUN 19 2007 NYZ022-191800- STEUBEN NY- 103 PM EDT TUE JUN 19 2007 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF WAYLAND TO HARTSVILLE TO 23 MILES SOUTHWEST OF TROUPSBURG...AND MOVING EAST AT 35 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FREMONT AT 110 PM EDT... TROUPSBURG AT 120 PM EDT... WEST CAMERON AT 125 PM EDT... WOODHULL AT 130 PM EDT... PRATTSBURG AT 135 PM EDT... THURSTON AT 140 PM EDT... URBANA AT 145 PM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Special weather statement, Jun 19, 1:54 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 154 PM EDT TUE JUN 19 2007 NYZ009-037-191900- ONEIDA NY- 154 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR VERONA...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERONA MILLS AND NEW LONDON AT 200 PM EDT... ROME AND WESTMORELAND AT 210 PM EDT... GRIFFISS AFB AND ORISKANY AT 220 PM EDT... FLOYD AT 225 PM EDT... STITTVILLE AND WESTERNVILLE AT 230 PM EDT... HOLLAND PATENT AT 235 PM EDT... STEUBEN AT 240 PM EDT... TRENTON AND BARNEVELD AT 245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
Local storm report, Jun 19, 2:57 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
257 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG OWASCO 42.85N 76.45W
06/19/2007 CAYUGA NY COUNTY OFFICIAL
SEVERAL TREES DOWN ON MELROSE ROAD IN OWASCO.
0220 PM TSTM WND DMG INTERLAKEN 42.62N 76.72W
06/19/2007 SENECA NY COUNTY OFFICIAL
TREES DOWN IN INTERLAKEN AND IN TRUMANSBURG ON THE SENECA
COUNTY SIDE OF THE COUNTY LINE.
0230 PM HAIL ONEIDA 43.08N 75.66W
06/19/2007 E0.25 INCH MADISON NY TRAINED SPOTTER
3/4 INCH HAIL IN THE TOWN OF ONEIDA.
0240 PM TSTM WND DMG ROME 43.23N 75.49W
06/19/2007 ONEIDA NY COUNTY OFFICIAL
TREES DOWN IN ROME, VERONA AND LOWELL.
&&
MSESpecial weather statement, Jun 19, 3:20 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 320 PM EDT TUE JUN 19 2007 NYZ037-191945- ONEIDA NY- 320 PM EDT TUE JUN 19 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WATERVILLE...AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PARIS AND CLAYVILLE AT 325 PM EDT... CHADWICKS AND SAUQUOIT AT 330 PM EDT... NEW HARTFORD AT 335 PM EDT... YORKVILLE AND NEW YORK MILLS AT 340 PM EDT... UTICA AND DEERFIELD AT 345 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:42 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 33 min |
| Jun 19, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca | 53 min |
| Jun 19, 2:00 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 45 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 64 min |
| Jun 19, 2:21 PM EDT | Severe Thunderstorm Warning | BGM | Tompkins | 39 min |
| Jun 19, 2:28 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga | 32 min |
| Jun 19, 2:38 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 52 min |
| Jun 19, 2:43 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 32 min |
| Jun 19, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Cortland | 52 min |
| Jun 19, 3:13 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 47 min |
| Jun 19, 3:35 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 40 min |
| Jun 19, 3:43 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 47 min |
| Jun 19, 3:47 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 58 min |
| Jun 19, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 67 min |
| Jun 19, 4:32 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 28 min |
| Jun 19, 5:00 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 30 min |
| Jun 19, 5:38 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 67 min |
| Jun 19, 6:45 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 30 min |
| Jun 19, 7:01 PM EDT | Flash Flood Warning | BGM | Delaware | 6 hr |
| Jun 19, 7:54 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 66 min |
| Jun 19, 4:15 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 24 min |
| Jun 19, 5:19 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 41 min |
| Jun 19, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 32 min |
| Jun 19, 6:19 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 41 min |
| Jun 19, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne | 50 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.